Alert archive / Texas / Flash Flood Warnings in 2017
Flash Flood Warning 27, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Jul 5, 2017, 7:51 AM CDT for 4 counties in Texas; Howard County, Little River County, Sevier County, Arkansas; McCurtain County, Oklahoma. It was in force for 3 hr. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2017, 7:51 AM CDT (12:51 UTC)
- Expired
- Jul 5, 2017, 10:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Howard County, AR, Little River County, AR, Sevier County, AR, McCurtain County, OK, Bowie County, TX, Franklin County, TX, Red River County, TX, Titus County, TX
The radar
The Western Arkansas radar (KSRX), 172 km from the middle of the area, began a volume at 12:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 7:58 AM CDT | FLASH FLOOD | Winthrop, AR | CLOSING HIGHWAY 234 BETWEEN HWY 41 AND HWY 108 DUE TO FLOODING. |
| Jul 5, 8:00 AM CDT | FLASH FLOOD | 2 Nw Garvin, OK | HAVING TO CLOSE SEVERAL OF THE SECONDARY ROADS BETWEEN VALLIANT AND GARVIN DUE TO WATER OVER THE ROADS. |
| Jul 5, 8:00 AM CDT | FLASH FLOOD | Clarksville, TX | WATER OVER THE ROAD ON CEDAR STREET IN CLARKSVILLE. |
| Jul 5, 8:11 AM CDT | FLASH FLOOD | 1 Nne Foreman, AR | BETWEEN 4 AM AND 8 AM, 5 INCHES HAVE FALLEN. OVER SINCE 6 INCHES SINCE THE RAIN BEGAN, OVERRUNNING HIS GAGE. LOW WATER CROSSING ARE FLOODED, AND CAN'T MAKE IT TO THE CHICKEN COOP. |
| Jul 5, 8:24 AM CDT | FLASH FLOOD | Haworth, OK | 5.72 INCHES OF RAIN SINCE MIDNIGHT. STILL RAINING. ROADS ARE FLOODED IN AREA. |
| Jul 5, 10:55 AM CDT | FLASH FLOOD | 3 Sse Ashdown, AR | HIGHWAY 71 IN FRONT OF THE DOMTAR PAPER MILL IS CURRENTLY DOWN TO ONE LANE. THE 3 OTHER LANES ARE FLOODED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 0.9 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1153 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 780 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
641
WGUS54 KSHV 051251
FFWSHV
ARC061-081-133-OKC089-TXC037-159-387-449-051545-
/O.NEW.KSHV.FF.W.0027.170705T1251Z-170705T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Shreveport LA
751 AM CDT WED JUL 5 2017
The National Weather Service in Shreveport has issued a
* Flash Flood Warning for...
Little River County in southwestern Arkansas...
Southern Sevier County in southwestern Arkansas...
South central Howard County in southwestern Arkansas...
Southern McCurtain County in southeastern Oklahoma...
Northern Franklin County in northeastern Texas...
Northern Bowie County in northeastern Texas...
Northwestern Titus County in northeastern Texas...
Red River County in northeastern Texas...
* Until 1045 AM CDT
* At 750 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Over five inches of rain has
already fallen, with reports of water flowing over roadways in
McCurtain county. Flash flooding is occurring for several
locations.
* Some locations that will experience flooding include...
Ashdown, Clarksville, Horatio, Foreman, Hagansport, Boxelder,
Idabel, Broken Bow, De Kalb, Bogata, Lockesburg, Wilton, Winthrop,
Ogden, Ben Lomond, Arkinda, Richmond, Bagwell, Manchester and
Wright City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report flooding to your local law enforcement agency when you
can do so safely.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3386 9531 3388 9528 3391 9528 3389 9527
3389 9525 3393 9525 3396 9523 3394 9516
3415 9515 3394 9402 3358 9400 3329 9531
$$
FB1 follow-up statement
480
WGUS74 KSHV 051442
FFSSHV
Flash Flood Statement
National Weather Service Shreveport LA
942 AM CDT WED JUL 5 2017
ARC061-081-133-OKC089-TXC037-159-387-449-051545-
/O.CON.KSHV.FF.W.0027.000000T0000Z-170705T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Little River AR-Sevier AR-Howard AR-McCurtain OK-Franklin TX-
Bowie TX-Titus TX-Red River TX-
942 AM CDT WED JUL 5 2017
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 AM CDT FOR
LITTLE RIVER...SOUTHERN SEVIER...SOUTH CENTRAL HOWARD...SOUTHERN
MCCURTAIN...NORTHERN FRANKLIN...NORTHERN BOWIE...NORTHWESTERN TITUS
AND RED RIVER COUNTIES...
At 939 AM CDT, Doppler radar indicated heavy rain across the warned
area...with much of the area receiving 5 to nearly 10 inches of
rainfall since late last night. Ongoing flash flooding is expected
to continue as water levels only begin to subside gradually later
this morning.
Some locations that will experience flooding include...
Ashdown, Clarksville, Horatio, Foreman, Hagansport, Boxelder, Idabel,
Broken Bow, De Kalb, Bogata, Lockesburg, Wilton, Winthrop, Ogden, Ben
Lomond, Arkinda, Richmond, Bagwell, Manchester and Wright City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
Please report flooding to your local law enforcement agency when you
can do so safely.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3386 9531 3388 9528 3391 9528 3389 9527
3389 9525 3393 9525 3396 9523 3394 9516
3415 9515 3394 9402 3358 9400 3329 9531
$$
07What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 6:58 AM CDT, 53 minutes earlier.
Area forecast discussion, Jul 5, 6:58 AM CDT, 53 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 658 AM CDT Wed Jul 5 2017 .AVIATION... Widespread SHRA/TSRA along and north of ktxk has resulted in intermittent VIS restrictions at the said terminal. These storms could near keld but confidence is low and thus a VCTS has been inserted. MVFR CIGS and VFR CIGS has been plaguing a few terminals especially sites that are not affected by the rainfall. Could see CIGS and VIS bounce around criteria until mid-late morning, where VFR criteria is expected. The aforementioned precipitation is expected to gradually wane throughout the morning/early afternoon hours with isolated -SHRA/-TSRA capable of developing just about anywhere this afternoon, given the moist conditions. Computer models hint at chances for renewed precipitation this evening- overnight, but exact location of development will be highly dependent on where lingering frontal boundaries from this morning's convection. Will expect terminals north of the Interstate-20 corridor, particularly ktxk could be under gun once again. && .PREV DISCUSSION... /issued 611 AM CDT Wed Jul 5 2017/ DISCUSSION... A strong cluster of storms has developed near a weak sfc front across portions of extreme SE Oklahoma, adjacent SW Arkansas, and extreme NE Texas this morning generally along the Red River. Radar estimates up to 4 inches of rainfall in the same vicinity as storms have essentially trained over the same area. Not expecting much movement in these storms over the next few hours, so Flash Flooding is a good possibility in this area. By mid morning, storms should decrease in intensity and begin to diminish across the region. However, another round of isolated to scattered storms is expected to develop across the region, with the highest concentration in North Central Louisiana this afternoon. Once again, another round of storms will develop late tonight as a shortwave disturbance moves along the Red River. Isolated to scattered showers and thunderstorms will linger across the region on Thursday as the shortwave departs the region. By Friday, a weak sfc front will try to push through the region, but not expecting it to get past the Interstate 20 corridor. No drier air is expected with it, but another round of showers and thunderstorms will be possible along the boundary. Models indicate that upper level ridging will remain in place over the Rockies and northwest flow aloft will remain in place across our region over the weekend through early next week along with weak upper level troughing. Several shortwave disturbances will track across the region giving us a chance of precip each day along in addition to diurnal afternoon thunderstorm development. Temperatures will generally remain in the upper 80s to low 90s across the region with lows in the low to mid 70s, but some uncertainties in temperatures are possible due to the location and timing of convection. /20/ && .PRELIMINARY POINT TEMPS/POPS... SHV 91 75 90 74 / 30 30 30 20 MLU 93 75 91 73 / 30 30 30 30 DEQ 86 69 89 69 / 80 30 30 10 TXK 89 72 89 73 / 60 30 30 10 ELD 87 73 89 71 / 30 30 30 20 TYR 90 74 92 74 / 30 30 20 20 GGG 91 75 91 74 / 30 30 30 20 LFK 94 76 93 74 / 20 20 30 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 29/20
Hazardous weather outlook, Jul 5, 7:19 AM CDT, 32 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 719 AM CDT Wed Jul 5 2017 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-061230- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 719 AM CDT Wed Jul 5 2017 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Today and Tonight... A strong line of showers and thunderstorms continues to move slowly to the ESE across extreme Northeast Texas, southeast Oklahoma, and adjacent SW Arkansas this morning. This has resulted in several Flash Flooding reports due to over 4 inches of rainfall in several areas. Additional flooding is possible through mid morning. This line is expected to diminish by noon, but daytime heating may allow for additional widely scattered thunderstorms this afternoon across the rest of the region. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Multiple rounds of thunderstorms will be possible through early next week as several disturbances will move slowly across the region from the northwest. While the threat of a few isolated severe storms cannot be ruled out, widespread severe weather is not expected. .SPOTTER INFORMATION STATEMENT... Due to the isolated nature of the severe threat, activation of emergency management personnel, amateur radio operators, and storm spotters is not anticipated through tonight. 20
In the hours before
Local storm report, Jul 5, 6:23 AM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
623 AM CDT WED JUL 5 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 AM FLASH FLOOD VALLIANT 34.00N 95.09W
07/05/2017 MCCURTAIN OK EMERGENCY MNGR
SEVERAL INCHES OF WATER FLOWING OVER HIGHWAY
70 IN VALLIANT.
&&
20Local storm report, Jul 5, 6:44 AM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
644 AM CDT WED JUL 5 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 AM FLASH FLOOD FOREMAN 33.72N 94.40W
07/05/2017 LITTLE RIVER AR LAW ENFORCEMENT
SHERIFF REPORTS FLASH FLOODING ACROSS HWY
108 NEAR FOREMAN.
&&
20Local storm report, Jul 5, 6:47 AM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
647 AM CDT WED JUL 5 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 AM FLASH FLOOD 7 SE WINTHROP 33.77N 94.26W
07/05/2017 LITTLE RIVER AR LAW ENFORCEMENT
SHERIFF REPORTS FLASH FLOODING ACROSS HWY
234 NEAR THE ALLEENE COMMUNITY.
&&
20Local storm report, Jul 5, 6:58 AM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
658 AM CDT WED JUL 5 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 AM TSTM WND DMG 3 E TOM 33.74N 94.52W
07/05/2017 MCCURTAIN OK 911 CALL CENTER
TREE DOWN ALONG THE WESTBOUND LANE OF
HIGHWAY 3. GROUND IS SATURATED FROM THE
FLOODING RAINS.
&&
PALMERLocal storm report, Jul 5, 7:03 AM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
703 AM CDT WED JUL 5 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 AM FLASH FLOOD 2 W BOKHOMA 33.82N 94.61W
07/05/2017 MCCURTAIN OK 911 CALL CENTER
SEVERAL REPORTS OF FLASH FLOODING ACROSS THE
SOUTHERN AND WESTERN PORTIONS OF MCCURTAIN
COUNTY.
&&
PALMERSpecial weather statement, Jul 5, 7:18 AM CDT, 33 minutes before
Special Weather Statement
National Weather Service Shreveport LA
718 AM CDT WED JUL 5 2017
ARZ050-051-059-060-070-071-OKZ077-TXZ096-097-108>112-124>126-051315-
Howard AR-Lafayette AR-Sevier AR-Little River AR-Miller AR-
Hempstead AR-McCurtain OK-Marion TX-Wood TX-Franklin TX-Morris TX-
Upshur TX-Cass TX-Camp TX-Bowie TX-Red River TX-Titus TX-
718 AM CDT WED JUL 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HEMPSTEAD...
SEVIER...CENTRAL LAFAYETTE...SOUTHEASTERN HOWARD...LITTLE RIVER...
MILLER...SOUTHEASTERN MCCURTAIN...NORTHWESTERN MARION...FRANKLIN...
BOWIE...NORTHERN UPSHUR...TITUS...CASS...NORTHEASTERN WOOD...
MORRIS...CAMP AND RED RIVER COUNTIES UNTIL 815 AM CDT...
At 718 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Horatio to 10 miles northeast of Boxelder
to Deport. Movement was south at 45 mph.
Winds of 30 to 40 mph and very heavy rainfall will be possible with
these storms.
Locations impacted include...
Texarkana, Mount Pleasant, De Queen, Atlanta, Wake Village, Ashdown,
New Boston, Pittsburg, Winnsboro, Clarksville, Stamps, Lewisville,
Mineral Springs, Dierks, Horatio, Foreman, Boxelder, Hagansport,
Leesburg and Idabel.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3296 9531 3380 9531 3386 9490 3417 9405
3326 9345 3326 9348 3321 9348 3285 9456
3274 9538 3296 9542
TIME...MOT...LOC 1218Z 345DEG 38KT 3390 9440 3361 9481 3352 9535
FBThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 1:45 AM CDT | Special Weather Statement | SHV | Red River | 45 min |
| Jul 5, 2:30 AM CDT | Special Weather Statement | SHV | Red River | 45 min |
| Jul 5, 2:59 AM CDT | Areal Flood Advisory | SHV | Red River | 2 hr |
| Jul 5, 3:16 AM CDT | Special Weather Statement | SHV | Red River | 59 min |
| Jul 5, 4:05 AM CDT | Areal Flood Warning | SHV | Bowie | 3 hr |
| Jul 5, 4:21 AM CDT | Special Weather Statement | SHV | Bowie, Red River | 54 min |
| Jul 5, 4:35 AM CDT | Areal Flood Warning | SHV | Bowie, Red River | 3 hr |
| Jul 5, 5:12 AM CDT | Flash Flood Warning | SHV | Red River | 3 hr |
| Jul 5, 5:16 AM CDT | Special Weather Statement | SHV | Bowie, Red River, Titus | 59 min |
| Jul 5, 6:03 AM CDT | Areal Flood Advisory | SHV | Bowie, Red River | 117 min |
| Jul 5, 6:05 AM CDT | Flash Flood Warning | SHV | Bowie, Red River | 115 min |
| Jul 5, 6:14 AM CDT | Special Weather Statement | SHV | Bowie, Cass, Morris, Red River, Titus | 61 min |
| Jul 5, 7:18 AM CDT | Special Weather Statement | SHV | Bowie, Camp, Cass, Franklin, Morris, Red River and 2 more | 57 min |
| Jul 5, 8:02 AM CDT | Special Weather Statement | SHV | Bowie, Camp, Cass, Franklin, Marion, Morris and 4 more | 58 min |
| Jul 5, 5:33 PM CDT | River Flood Warning | SHV | Bowie, Red River | 42 hr |
| Jul 5, 1:02 AM CDT | Special Weather Statement | SHV | Howard, Sevier | 43 min |
| Jul 5, 3:27 AM CDT | Areal Flood Advisory | SHV | Howard, Little River, Sevier | 3 hr |
| Jul 5, 4:55 AM CDT | Flash Flood Warning | SHV | Little River, Sevier | 3 hr |
| Jul 5, 10:51 AM CDT | River Flood Warning | SHV | Little River, Sevier | 57 hr |
| Jul 5, 12:42 AM CDT | Special Weather Statement | SHV | McCurtain | 48 min |
| Jul 5, 1:30 AM CDT | Special Weather Statement | SHV | McCurtain | 45 min |
| Jul 5, 1:57 AM CDT | Areal Flood Advisory | SHV | McCurtain | 3 hr |
| Jul 5, 2:16 AM CDT | Special Weather Statement | SHV | McCurtain | 44 min |
Nearby
Flash Flood Warnings in Texas, 2017Flash Flood Warnings in Arkansas, 2017Flash Flood Warnings in Oklahoma, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.